Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online
Ask a Dentist   »  

Mouth ulcer and swollen salivary glands,taking metrogyl and doxycycline.Suggestion ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I'm having mouth ulcer and swollen salivary glands at the same side of my mouth for almost 3 weeks, what medicine should I take?
Posted Thu, 3 May 2012 in Dental Health
Answered by Dr. Mitaly 23 minutes later

Thanks for posting your query.

Swollen salivary glands can be indicative of infection which can be bacterial,viral in nature as mumps, due to injury,cyst formation,stones and rarely tumour.

Usually one sided swelling along with mouth ulcer are indicative of bacterial infection itself.Poor oral hygeine and dehydration can contribute to it.

The treatment depends on the cause as if it is bacterial in nature then antibiotics would help in it.

You require a clinical examination which would help in the diagnosis and then the treatment would be decided accordingly.

Some measures:

1)Have a healthy balanced diet.

2)Drink 6 to 8 glasses of water every day.

3)Apply hot compresses on the cheek

4)Practice good oral hygeine and rinse the mouth with any antibacterial solution.

5)Avoid smoking and alcohol.

Hope this answers your query.I will be available for follow up if any.

Above answer was peer-reviewed by
Follow-up: Mouth ulcer and swollen salivary glands,taking metrogyl and doxycycline.Suggestion ? 5 hours later
Ok, doctor, I have just consulted a doctor, he gave me 2 antibiotics; 1) metrogyl 400, 1 tablet 2 times a day 2) doxycycline hydrochloride, 1 tablet a night

5 days course.

And a gel to apply into the ulcer;

My questions;

1) is this medicines ok?

2) the gel is quite difficult to apply, is it ok if I dont apply it?

Please reply
Answered by Dr. Mitaly 2 hours later

Thanks for the follow up.

You have been given the right Antibiotics and you should get relief from them.

The gel is for ulcers and it causes numbness in the area when applied. If you are not comfortable with it you can avoid using it.

I hope this helps.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor